MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BALLOON

OLYMPUS MEDICAL SYSTEMS CORP. BALLOON
Model Number MAJ-1351
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time it is unknown whether the device will provided for evaluation.However, should additional information be provided prior to the investigation completion, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, an olympus balloon device was not properly staying fixed to the scope.According to the initial reporter, the physician was having difficulty with the balloon rolling off the end and not staying on the scope properly.At this time there was no report of patient harm or consequence as a result of this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Multiple attempts to obtained additional information from the customer have been made without response.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely this event was caused by user handling.Since the balloon is lot-produced, the same phenomenon is expected to occur frequently within the same lot.The complaint history review did not confirm a trend.As a result, it is presumed that the event was caused by the balloon not being attached correctly, or mounting was not performed in accordance with the method described in the instruction manual.The instructions for use of maj-1351 was reviewed and the following description was given which can prevent the event: "[how to use] 1.Inspect the sterilization pack and the appearance of the balloon; 2.Attach the balloon to the tip of the ultrasonic endoscope using a balloon applicator.".

Brand Name
BALLOON
Common Device Name
BALLOON
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11296679
Report Number8010047-2021-02380
Device Sequence Number4830973
Product Code PSV
UDI-Device Identifier04953170175619
UDI-Public04953170175619
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K042140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1351
Device Lot Number04K
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1